Alert archive / Colorado / Tornado Warnings in 2025

Tornado Warning 23, NWS Goodland, KS

June 6, 2025Kit Carson County, Colorado

NWS Goodland, KS issued this tornado warning at Jun 6, 2025, 5:19 PM MDT for Kit Carson County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2025, 5:19 PM MDT (23:19 UTC)
Expired
Jun 6, 2025, 5:45 PM MDT
In force
26 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

County Kit Carson County, CO

The radar

The Goodland radar (KGLD), 110 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 1:49 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.3 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

039 
WFUS53 KGLD 062319
TORGLD
COC063-062345-
/O.NEW.KGLD.TO.W.0023.250606T2319Z-250606T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
519 PM MDT Fri Jun 6 2025

The National Weather Service in Goodland has issued a

* Tornado Warning for...
  Southwestern Kit Carson County in east central Colorado...

* Until 545 PM MDT.

* At 518 PM MDT, a severe thunderstorm capable of producing a tornado
  was located 14 miles south of Flagler, moving east at 20 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southwestern Kit Carson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3917 10302 3912 10275 3904 10277 3904 10297
      3913 10305
TIME...MOT...LOC 2318Z 290DEG 19KT 3910 10297 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

Alexander
2 follow-up statements
591 
WWUS53 KGLD 062331
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
531 PM MDT Fri Jun 6 2025

COC063-062345-
/O.CON.KGLD.TO.W.0023.000000T0000Z-250606T2345Z/
Kit Carson CO-
531 PM MDT Fri Jun 6 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR
SOUTHWESTERN KIT CARSON COUNTY...

At 531 PM MDT, a severe thunderstorm capable of producing a tornado
was located 14 miles south of Seibert, moving east at 25 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southwestern Kit Carson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3914 10287 3912 10275 3904 10277 3904 10293
      3910 10295
TIME...MOT...LOC 2331Z 285DEG 22KT 3908 10287 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

Alexander
435 
WWUS53 KGLD 062343
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
543 PM MDT Fri Jun 6 2025

COC063-062352-
/O.EXP.KGLD.TO.W.0023.000000T0000Z-250606T2345Z/
Kit Carson CO-
543 PM MDT Fri Jun 6 2025

...THE TORNADO WARNING FOR SOUTHWESTERN KIT CARSON COUNTY WILL EXPIRE
AT 545 PM MDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 900 PM MDT for east central
Colorado.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Goodland.

Remember, a Severe Thunderstorm Warning still remains in effect for
Kit Carson and Cheyenne counties

Remember, a Tornado Warning still remains in effect for Kit Carson 
County.

&&

LAT...LON 3914 10287 3912 10275 3904 10277 3904 10293
      3910 10295
TIME...MOT...LOC 2342Z 270DEG 19KT 3906 10280 

$$

Alexander

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 6, 5:09 PM MDT, 10 minutes earlier. Its key messages:

  • Severe thunderstorms are forecast this afternoon and evening, mainly along and south of a line from Yuma County to Gove County between 3-10 PM MDT. Large hail and damaging winds appear to be the primary threats. A brief, isolated tornado is possible. Locations south of Highway 40 are most at-risk.
  • Fog, perhaps dense is possible again tonight through Saturday morning.
Area forecast discussion, Jun 6, 5:09 PM MDT, 10 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
509 PM MDT Fri Jun 6 2025

.KEY MESSAGES...

- Severe thunderstorms are forecast this afternoon and evening,
  mainly along and south of a line from Yuma County to Gove
  County between 3-10 PM MDT. Large hail and damaging winds
  appear to be the primary threats. A brief, isolated tornado is
  possible. Locations south of Highway 40 are most at-risk.

- Fog, perhaps dense is possible again tonight through Saturday
  morning.

-

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 1258 PM MDT Fri Jun 6 2025

The main focus for today will be on the severe weather threat this
afternoon and evening. A shortwave is forecast to move off of the
Rockies this afternoon leading to strong to severe storms. Stratus
across most of the area remains across most of the area but have
been seeing some clearing across eastern portions of the area and
most notably across Colorado where the main batch of storms is
forecast to initiate at. Discrete supercells are the anticipated
initial storm mode as wind shear is more than sufficient for
storms to remain discrete initially. Any supercells that form
will be capable of hail to 2 inches and perhaps a tornado as
0-3 SRH is already around 150-200 m/s. Straight line hodographs
are again in place which will support splitting of cells and as
this occurs do think an eventual storm mode change to more a
cluster becomes most likely with an increasing wind threat this
evening as storms move to the southeast along and differential
heating boundary. Exactly how far east that will be will be
dependent on the amount of clearing from the west that can
occur. The severe threat for today looks to be over around
10-11pm MT.

The anticipated hazards for today looks to be large to very
large hail especially initially due to the strong shear in
place along with surface based CAPE of 1000-1500 j/kg. The
lacking part of the hail threat is meager lapse rates around
6.5 -7 c/km however recent guidance does have 7-7.5 c/km along
and south of Highway 40 which for the most part aligns fairly
well with the hatched significant hail threat that is outlined
by the Storm Prediction Center and where an intense supercell
or two may form. The other potential hail hazard for today will
be accumulating hail similar to yesterday as the atmospheric
profile is fairly water logged. Should accumulating hail occur
then it may lead to some agricultural loss and slick travel
conditions similar to snow. At this time think accumulating
hail would be more likely to occur than significant hail
potential.

As storms begin to cluster together due to the straight lined
hodographs think an eventual increasing wind threat will evolve
out of it. Some weak mid level dryness may be in place with
with a 50-70 knot jet in place think some 65-75 mph wind gusts
may be able to mix down due to downward momentum transfer. The
threat would be able to increase as well especially if any
bowing segments can develop.

There is some tornado potential as well for today as subtle outflow
boundaries remain across the area from yesterdays storms which may
help increase this potential especially if a cell can latch on.
Similar to concerns from yesterday, am leaning towards the most
likely tornado potential will come from merging of storms
leading to brief quick spin ups. Some landspouts also can't be
ruled out perhaps up to the Kansas/Nebraska line with developing
cumulus and as 0-3 CAPE increases.

Some localized flooding potential may also be on the table as well
especially across Kit Carson, Cheyenne (CO), Wallace and
Greeley county where heavy rainfall fell yesterday/last night
and SAC-SMA soil moisture still remains. PWATS are again
forecast to be in the 1- 1.3 range but with the saturated
profile mentioned above do think some periods of moderate to
heavy to even torrential rainfall may occur which may lead to
some low lying flooding and county road flooding as well.
Overall not overly excited about flooding potential as Corfidi
upshear and downshear vectors remain high so think clusters will
be moving at a decent speed.

Drier mid level air is forecast to move in west to east tonight
which will bring an end to the rainfall potential. Similar to
yesterday I do have some concern about fog developing again
overnight and into Saturday morning as winds remain light and
variable along with a freshly saturated boundary layer in
place. Have went ahead and added in fog into the forecast mainly
along and east of Highway 27 as winds are forecast to turn more
to the west behind that line which is not climatologically
favored for fog.

Western CONUS ridging is forecast to develop Saturday leading
to warming temperatures in the low to mid 80s. Am starting to
see some signs of some storms developing off of the Palmer
Divide and potentially clipping Cheyenne county Colorado during
the afternoon hours will go with silent pops for now due the
strong subsidence with the ridge but may be something to keep
an eye on for in upcoming shifts.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 1258 PM MDT Fri Jun 6 2025

Sunday, a low pressure system is forecast to develop across the
northern Plains and send a cold front through the area during the
day Sunday. An initial wind shift to the north may occur earlier in
the day as a surface trough looks to be in place. Showers and storms
remain forecast mainly for western portions of the area in closer
proximity to the surface trough and better lift. Severe weather
potential is a little iffy at this time as dew points may be
marginal at best for the area with the more moist environment being
across the southern Plains.

Monday and Tuesday, northwest flow returns to the region as the
western CONUS ridge reamplifies. Being on the eastern periphery
of this ridge may lead to some subtle disturbances which may
lead some storm potential but at this range those exact details
are not being sampled well.

Mid week continue to see some indications of troughing returning
suggesting a continued active patter continues for the Tri-State
area. Guidance is now suggesting that high pressure develops across
the SE CONUS which is typically a signal that moist to very
moist air returns to the area. With this pattern the continued
wet and active pattern looks to continue.

A gradual warming trend looks to continue and peaking mid week as
high temperatures in the mid 80s to low 90s. If the moisture does
increase like what guidance is suggesting with the surface high
across the southeast then temperatures may be a little to high
and would need to be lowered as it is more difficult to warm up
with higher dew points in place.

&&

.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 508 PM MDT Fri Jun 6 2025

An upper level disturbance will bring scattered showers and
storms to NW KS / SW NE this evening and overnight. Ongoing
storms near the CO/KS border should move east-southeast
impacting GLD early this evening. Confidence in storms is lower
at MCK but there could be additional clusters of storms that
impact it later in the evening. Prevailing winds will turn west
to northwest behind the storms late this evening/overnight
through the remainder of the period. There are some signals for
fog or low stratus development but given the synoptic winds,
confidence is low to medium at best in fog development and will
need to be monitored closely overnight. Saturday is looking to
be fair with continued west/northwest winds and VFR conditions
once any morning fog/stratus clears.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...None.
CO...None.
NE...None.

&&

SHORT TERM...Trigg
LONG TERM...Trigg
AVIATION...Deubelbeiss
Hazardous weather outlook, Jun 6, 1:53 PM MDT, 3 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
153 PM MDT Fri Jun 6 2025

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-072000-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
153 PM MDT Fri Jun 6 2025 /253 PM CDT Fri Jun 6 2025/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Severe thunderstorms are forecast this afternoon and evening, mainly
along and south of a line from Yuma County to Gove County between 3
PM and 10 PM MDT. A Tornado Watch has been issued for Cheyenne and
Kit Carson counties in Colorado through 9pm MT. Large to very large
hail, a tornado or two and damaging winds to 70 mph are all possible.
Locations south of Highway 40 are most at- risk for hail in excess
of two inches. Moderate to heavy rainfall may lead to localized
flooding of county roads and low lying areas especially for those
that saw heavy rain Thursday.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Fog, perhaps dense, may return to the area Saturday morning. Be
alert for rapidly changing conditions if traveling. Any fog is
forecast to end by mid morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Special weather statement, Jun 6, 4:07 PM MDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Goodland KS
407 PM MDT Fri Jun 6 2025

COZ091-062230-
Kit Carson County CO-
407 PM MDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN KIT CARSON COUNTY
THROUGH 430 PM MDT...

At 406 PM MDT, Doppler radar was tracking a strong thunderstorm near
Thurman, or 21 miles north of Flagler, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern Kit
Carson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM MDT for east central
Colorado.

&&

LAT...LON 3957 10315 3957 10288 3937 10304 3944 10316
TIME...MOT...LOC 2206Z 286DEG 14KT 3960 10315

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Alexander
Local storm report, Jun 6, 4:50 PM MDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
450 PM MDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     Funnel Cloud     10 S Flagler            39.15N 103.07W
06/06/2025                   Kit Carson         CO   Storm Chaser

            report of a brief cone funnel.

&&

Trigg
Local storm report, Jun 6, 4:58 PM MDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
458 PM MDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     Hail             8 NNE Flagler           39.39N 102.99W
06/06/2025  E1.00 Inch       Kit Carson         CO   Public

            mainly hail around half inch but mentioned
            that a few larger stones around quarter size
            occurred... personal weather station also
            recorded a 46 mph gust.

&&

Trigg
Local storm report, Jun 6, 5:05 PM MDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
505 PM MDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     Hail             4 NW Seibert            39.34N 102.91W
06/06/2025  E0.75 Inch       Kit Carson         CO   Public

            pea to penny size hail, starting to
            accumulate some but was not as cold as the
            previous day.

&&

Trigg

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:16 PM MDTSevere Thunderstorm Warning Considerable damage threatGLDKit Carson44 min
Jun 5, 6:22 PM MDTTornado WarningGLDKit Carson23 min
Jun 5, 6:35 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson70 min
Jun 5, 7:02 PM MDTAreal Flood AdvisoryGLDKit Carson3 hr
Jun 5, 7:05 PM MDTSevere Thunderstorm WarningGLDCheyenne25 min
Jun 5, 7:46 PM MDTSevere Thunderstorm Warning Considerable damage threatGLDCheyenne59 min
Jun 5, 8:12 PM MDTAreal Flood AdvisoryGLDCheyenne3 hr
Jun 6, 6:13 AM MDTDense Fog AdvisoryGLDKit Carson4 hr
Jun 6, 4:07 PM MDTSpecial Weather StatementGLDKit Carson23 min
Jun 6, 4:18 PM MDTSevere Thunderstorm Warning Considerable damage threatGLDKit Carson57 min
Jun 6, 4:48 PM MDTSevere Thunderstorm WarningGLDKit Carson27 min
Jun 6, 4:56 PM MDTAreal Flood AdvisoryGLDKit Carson3 hr
Jun 6, 5:10 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson50 min
Jun 6, 5:27 PM MDTTornado WarningGLDKit Carson33 min
Jun 6, 5:41 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson49 min
Jun 6, 5:47 PM MDTTornado WarningGLDCheyenne, Kit Carson28 min

Nearby

Tornado Warnings in Colorado, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.